MAUDE Adverse Event Report: ARTHREX, INC. SPEED CINCH CURVED NEEDLE W/2PEEK IMP & 2-0 FW; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. SPEED CINCH CURVED NEEDLE W/2PEEK IMP & 2-0 FW; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number AR-4502
Health Effect - Clinical Code No Information (3190)
Date of Event 07/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned, therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.Complaint event most likely due to not following the surgical technique.Per the surgical technique implant #2 need to be advanced to the needle tip prior to advancing the needle through the meniscus.If this is not followed, implant could be potentially entangled with the suture and pulled back from the meniscus.The implant may be pulled out from meniscus due to the incorrect use of the depth stop or over tensioning of suture construct.Also the cause of the device tip breaking is due to leveraging the device as stated in the event description.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the first implant deployed; with the second implant, it came back out of the meniscus when securing with the knot pusher.The first implant remains in the patient.The second speed cinch was successful.With the third and fourth speed cinches, the first implant was successful; with the second implant, the tip of the device broke when the surgeon leveraged it up against the condyle; the second implant did not implant.Those first implants also remain in the patient.Patient female, 20s.Follow-up investigation: the 3rd speed cinch lost both implants and were not able to be recovered from patient.After the 4th speed cinch failed the case was completed using another manufacture's device.

Brand Name
SPEED CINCH CURVED NEEDLE W/2PEEK IMP & 2-0 FW
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6739488
Report Number1220246-2017-00293
Device Sequence Number771948
Product Code GAT
UDI-Device Identifier00888867102675
UDI-Public00888867102675
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K132043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 07/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Catalogue NumberAR-4502
Device Lot Number10145050
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2017
Initial Report FDA Received Date07/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age20 YR